Alert archive / Kansas / High Wind Watches in 2011

High Wind Watch 1, NWS Dodge City, KS

April 13, 201127 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Apr 13, 2011, 4:21 PM CDT for 27 counties in Kansas. It took effect at Apr 15, 2011, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 4:21 PM CDT (21:21 UTC)
In effect from
Apr 15, 2011, 1:00 AM CDT
Expired
Apr 14, 2011, 12:14 PM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS73 KDDC 132121
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
421 PM CDT WED APR 13 2011

...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS THURSDAY
NIGHT AND FRIDAY...

.A DEEP SURFACE LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP ACROSS
CENTRAL KANSAS THURSDAY NIGHT AND MOVE INTO EASTERN KANSAS ON
FRIDAY. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS DEVELOPING
ACROSS WESTERN KANSAS.  

KSZ030-031-043>046-061>066-074>081-084>090-141000-
/O.NEW.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
421 PM CDT WED APR 13 2011 /321 PM MDT WED APR 13 2011/

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WINDS ARE FORECAST TO DEVELOP THURSDAY NIGHT AND
  CONTINUE INTO THE DAY ON FRIDAY.

* WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH
  WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY
  ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND WIND BREAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
918 
WWUS73 KDDC 140845
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
345 AM CDT THU APR 14 2011

...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS THURSDAY
NIGHT AND FRIDAY...

.A DEEP SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ACROSS CENTRAL
KANSAS THURSDAY NIGHT AND MOVE INTO EASTERN KANSAS ON FRIDAY. THIS
WILL RESULT IN VERY STRONG NORTHWEST WINDS DEVELOPING ACROSS
WESTERN KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-142100-
/O.CON.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
345 AM CDT THU APR 14 2011 /245 AM MDT THU APR 14 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WINDS ARE FORECAST TO DEVELOP THURSDAY NIGHT 
  AND CONTINUE INTO THE DAY ON FRIDAY. 

* WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 40 MPH
  AFTER MIDNIGHT THURSDAY NIGHT. WIND GUSTS IN EXCESS OF 55 MPH
  WILL BE POSSIBLE BY EARLY FRIDAY MORNING. DURING THE DAY ON
  FRIDAY SUSTAINED WIND SPEEDS OF 40 TO 45 MPH CAN BE EXPECTED
  WITH GUSTS UP TO 60 MPH.

* IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT
  ESPECIALLY ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND
  WIND BREAKS. THESE VERY STRONG WINDS MAY ALSO CREATE AREAS OF
  BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
230 
WWUS73 KDDC 141714
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1214 PM CDT THU APR 14 2011

...VERY STRONG WINDS ARE EXPECTED OVER SOUTHWEST KANSAS TONIGHT
AND FRIDAY...

.SURFACE LOW PRESSURE WILL INTENSIFY RAPIDLY OVER CENTRAL AND
EASTERN KANSAS TONIGHT. THIS WILL CAUSE VERY STRONG NORTHWEST
WINDS TO DEVELOP ACROSS WESTERN KANSAS TONIGHT AND CONTINUE INTO FRIDAY.

KSZ030-031-043>046-061>066-074>081-084>090-150500-
/O.UPG.KDDC.HW.A.0001.110415T0600Z-110416T0000Z/
/O.NEW.KDDC.HW.W.0003.110415T0600Z-110416T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1214 PM CDT THU APR 14 2011 /1114 AM MDT THU APR 14 2011/

...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: WINDS WILL SWITCH TO THE NORTHWEST LATE THIS AFTERNOON
  AND THEN INCREASE CONSIDERABLY BY MIDNIGHT TONIGHT. THE  STRONGEST
  WINDS ARE EXPECTED TO OCCUR LATER TONIGHT THROUGH FRIDAY.

* WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH
  AFTER MIDNIGHT TONIGHT. WIND GUSTS IN EXCESS OF 55 MPH WILL BE
  POSSIBLE BY EARLY FRIDAY MORNING. DURING THE DAY ON FRIDAY
  SUSTAINED WIND SPEEDS OF 40 TO 45 MPH CAN BE EXPECTED WITH GUSTS
  UP TO 60 MPH.

* IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT
  ESPECIALLY ON EAST WEST ROADS AND AROUND GRAIN ELEVATORS AND
  WIND BREAKS. THESE VERY STRONG WINDS MAY ALSO CREATE AREAS OF
  BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

GERARD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 4:12 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 13, 4:12 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT WED APR 13 2011

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGE WILL BE THE HIGH WINDS DEVELOPING THURSDAY
NIGHT INTO FRIDAY. WATER VAPOR LOOP SHOWS A STRONG UPPER TROUGH
MOVING INTO THE WESTERN STATES THIS AFTERNOON WITH A 130 KNOT
UPPER JET APPROACHING THE WEST COAST. A STRONG NORTHERN STREAM
SHORTWAVE MOVING EAST ACROSS SOUTHERN CANADA HAD PUSHED A COLD
FRONT SOUTH INTO WESTERN KANSAS TODAY AND THIS HAD MOVED THROUGH
MOST OF THE CWA AS OF MID AFTERNOON.

THE WESTERN CONUS WAVE WILL CONTINUE EAST TONIGHT AND WILL BE UNDERGOING
A CYCLONIC WAVE BREAK WITH AN UPPER LOW CLOSING OFF OVER FAR SOUTHEAST
COLORADO AND MOVING EAST ACROSS SOUTHWEST KANSAS AS IT CONTINUES
TO DEEPEN ON FRIDAY. WIDELY SCATTERED LIGHT RAIN SHOWERS SHOULD BEGIN
TO DEVELOP OVER WEST CENTRAL AND NORTHWEST KANSAS LATER TONIGHT AND
CONTINUE TO INCREASE IN COVERAGE THURSDAY MORNING. STILL APPEARS THAT
THE BEST CHANCES WILL BE OVER THE NORTHERN HALF OF THE DODGE CITY
CWA. THERE SHOULD BE ENOUGH INSTABILITY FOR SCATTERED THUNDERSTORMS
TO DEVELOP OVER THE NORTHEAST HALF OF THE CWA. LOW LEVEL WIND
SHEAR WILL ALSO BE STRONG ENOUGH OVER NORTH CENTRAL KANSAS THAT WE
COULD SEE A FEW ROTATING STORMS WITH LARGE HAIL.

AS THE SYSTEM CONTINUES TO GET CRANKED UP THURSDAY NIGHT, 850 MB
WINDS ARE FORECAST TO INCREASE TO 65-75 KNOTS OVER THE AREA. THIS
MAY HAVE A HARD TIME MIXING DOWN TO THE SURFACE DURING THE NIGHT
BUT ANY DOWNWARD MOMENTUM TRANSFER FROM PRECIPITATION COULD HELP
THAT OUT. STRONGER WINDS WILL BE POSSIBLE AT THE SURFACE DURING
THE DAY THURSDAY AS MIXING INCREASES. WITH THIS IN MIND HAVE
ISSUED A HIGH WIND WATCH FOR THE ENTIRE AREA FOR LATE THURSDAY
NIGHT THROUGH FRIDAY.

BY FRIDAY MORNING THE LIGHT RAIN IN THE HAYS AREA COULD MIX WITH
OR CHANGE OVER TO SNOW AS MODEL SOUNDINGS SHOW THE COLUMN COOLING
TO NEAR FREEZING. DOES NOT LOOK LIKE A HEAVY PROLONGED EVENT SO
DO NOT EXPECT ANY SIGNIFICANT ACCUMULATION.

DAYS 3-7...

BEHIND THE STORM SYSTEM THAT WILL CROSS THE CENTRAL PLAINS EARLY
FRIDAY, A FAIRLY ZONAL UPPER-LEVEL FLOW PATTERN WILL DEVELOP. A
GRADUAL WARMING TREND CAN BE EXPECTED SATURDAY AND SUNDAY AS THE
LOW-LEVEL FLOW BECOMES MORE SOUTHERLY TO SOUTHWESTERLY. DESPITE THE
SOUTHERLY FLOW AT THE SURFACE, LOW-LEVEL MOISTURE, HAVING BEEN
SUPPRESSED INTO THE NORTHERN GULF OF MEXICO BY THE PREVIOUS SYSTEM,
WILL BE VERY SLOW TO RETURN. THEREFORE, DRY WEATHER CAN BE EXPECTED
TO PERSIST IN THE ABSENCE OF ANY STRONG MID TO HIGH-LEVEL FEATURES.
GIVEN THE INCREASING SOUTHERLY FLOW AND CONTINUED DRY SURFACE AIR ON
SATURDAY, CONDITIONS FOR RED FLAG MAY BE MET, ESPECIALLY ACROSS THE
SOUTHWEST PART OF OUR FORECAST AREA. BY SUNDAY, PERSISTENT ZONAL
FLOW ACROSS THE SOUTHERN ROCKIES AND MEXICO WILL LEAD TO A
STRENGTHENING LEE TROUGH, SOUTHERLY WINDS, AND THE RETURN OF GULF
MOISTURE INTO THE SOUTHERN PLAINS (SOUTHEAST OF OUR FORECAST AREA).
ALSO, GIVEN THE ZONAL FLOW, THERE WILL BE 1 OR MORE EAST TO WEST
ORIENTED BAROCLINIC ZONES ACROSS THE CENTRAL AND SOUTHERN PLAINS. TO
COMPLICATE MATTERS, THE BLOCKING RIDGE NORTHWEST OF ALASKA AND A
COLD POLAR VORTEX OVER CANADA, WILL LEAD TO DEEP NORTHERLY FLOW FROM
NORTHERN CANADA INTO THE NORTHERN UNITED STATES BY EARLY NEXT WEEK.
THIS WILL ALLOW COLD AIR TO PROGRESS EVEN FURTHER SOUTH INTO THE
CENTRAL AND NORTHERN PLAINS. THEREFORE, TEMPERATURES BY MONDAY AND
TUESDAY ARE VERY TRICKY AND COULD VARY GREATLY ACROSS THE FORECAST
AREA DEPENDING ON WHERE THE FRONTS ARE LOCATED. VERY WARM AIR SHOULD
RESIDE SOUTH OF THE FRONT AS WARM MID-LEVEL AIR MIXES TO THE SURFACE
ON THE HIGH PLAINS. ALSO, BY MONDAY AND TUESDAY, THE ECMWF/GEM ARE
IN GENERAL AGREEMENT THAT A LOW-AMPLITUDE SHORTWAVE TROUGH WILL
APPROACH THE GREAT PLAINS. DEPENDING ON EXACTLY WHERE THE SURFACE
FRONT AND WESTERN EDGE OF THE GULF MOISTURE ARE, THERE COULD BE AN
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS. BUT GIVEN THE SIGNIFICANT
ZONAL MID-LEVEL MOMENTUM EXPECTED WITH THE LOW-AMPLITUDE SYSTEM, THE
BEST CHANCES OF CONVECTIVE PRECIPITATION SHOULD BE EAST OF OUR
FORECAST AREA. HOWEVER, ISENTROPIC LIFT COULD RESULT IN SOME
PRECIPITATION WELL NORTH OF THE SURFACE FRONT AS THE UPPER-LEVEL
SYSTEM APPROACHES. THE ECMWF/GEM CURRENTLY SHOW THIS PRECIPITATION
JUST NORTH OF OUR FORECAST AREA, BUT A SLIGHT CHANGE IN THE PATH OF
THE STORM SYSTEM COULD RESULT IN RAIN/SNOW CHANCES FURTHER SOUTH IN
OUR FORECAST AREA. IF THE COLD AIR NORTH OF THE FRONT IS COLD
ENOUGH, THEN THE PRECIPITATION COULD BE RAIN INSTEAD OF SNOW. HIGHS
WERE LOWERED INTO THE 50S TO LOWER 60S FOR TUESDAY, AND IF THE
ECMWF/GEM COME CLOSE TO VERIFYING, IT COULD BE A LOT COLDER. DECIDED
TO KEEP THE SMALL RAIN CHANCES FOR MONDAY NIGHT INTO TUESDAY.

THE ECMWF SUGGESTS LOW-AMPLITUDE, MEAN UPPER-LEVEL TROUGHING ACROSS
THE WESTERN UNITED STATES THROUGH MID TO LATE NEXT WEEK. SO FAIRLY
ACTIVE WEATHER SHOULD GENERALLY PERSIST ACROSS THE PLAINS STATES.
BUT WHETHER THIS TRANSLATES TO PRECIPITATION IN WESTERN KANSAS IS
HIGHLY UNCERTAIN.

&&

.AVIATION...

NORTHERLY WINDS WILL GRADUALLY DROP OFF TO AROUND 10 KTS BY SUNSET
GIVEN THE LOSS OF DAYTIME HEATING. HOWEVER, AS AN UPPER-LEVEL STORM
SYSTEM APPROACHES THE PLAINS LATE TONIGHT, SURFACE LOW PRESSURE IS
EXPECTED TO DEVELOP ACROSS NORTHERN OKLAHOMA. IN RESPONSE TO THIS,
SURFACE WINDS ARE EXPECTED TO INCREASE FROM THE NORTH AGAIN BY
03-06Z TO AROUND 13-16KTS. MVFR CIGS MAY DEVELOP AT KHYS AFTER 15Z
AS LOW-LEVEL MOISTURE WRAPS AROUND THE DEVELOPING SURFACE LOW. A FEW
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS WELL AFTER 15Z AS THE
STRONG UPPER-LEVEL STORM SYSTEM ENCOUNTERS THE LOW-LEVEL GULF MOIST
AXIS. THE BEST CHANCES OF THUNDER IS AT KHYS, BUT EVEN GCK AND DDC
COULD HAVE THUNDERSTORMS.
&&

.FIRE WEATHER...

SKIES WILL BE CLEARING ACROSS THE SOUTHWEST PART OF THE CWA AROUND
SYRACUSE AND ELKHART TO LIBERAL DURING THE DAY FRIDAY. RELATIVE
HUMIDITY VALUES ARE FORECAST TO FALL TO NEAR 15 PERCENT DURING THE
AFTERNOON. WITH THE STRONG WINDS ALREADY FORECAST WILL ISSUE A
FIRE WEATHER WATCH DURING THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  60  35  56 /  10  30  30  20
GCK  42  54  34  57 /  20  30  30  10
EHA  41  58  34  62 /  10  20  20   0
LBL  43  61  35  64 /  10  20  20  10
HYS  43  54  35  46 /  40  60  70  70
P28  50  74  42  59 /  10  30  30  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING
FOR KSZ030-031-043>046-061>066-074>081-084>090.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR KSZ061-074-075-084>086.

&&

FN02/24/24
Hazardous weather outlook, Apr 13, 4:11 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
411 PM CDT WED APR 13 2011

KSZ030-031-043>046-061>066-074>081-084>090-141100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
411 PM CDT WED APR 13 2011 /311 PM MDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY
WITH RAIN SHOWERS AND THUNDERSTORMS DEVELOPING. THE BEST CHANCE
OF PRECIPITATION IS ALONG AND EAST OF A LINE FROM COLDWATER TO NESS
CITY TO DIGHTON. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
WITH HAIL AS LARGE AS QUARTERS...ESPECIALLY NEAR INTERSTATE 70
THURSDAY AFTERNOON.

STRONG WEST TO NORTHWEST WINDS WILL ALSO DEVELOP BY THURSDAY
AFTERNOON AND THURSDAY NIGHT BEHIND A COLD FRONT...WITH 25 TO 35
MPH SUSTAINED WINDS WITH HIGHER GUSTS. BY FRIDAY MORNING AND
THROUGH THE DAY ON FRIDAY...EVEN STRONGER WINDS ARE POSSIBLE...WITH
NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH OR HIGHER. IN
ADDITION TO THE VERY STRONG WINDS ON FRIDAY...THE RELATIVE
HUMIDITIES WILL BE AROUND 15 TO 20 PERCENT...SO THE WILDFIRE
DANGER WILL BE HIGH TO CRITICAL.

CONDITIONS MAY ALSO BE FAVORABLE FOR THE DEVELOPMENT OF WILDFIRES
SATURDAY AFTERNOON...ESPECIALLY ALONG AND WEST OF A LINE FROM
COLDWATER TO DIGHTON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:19 PM CDTFire Weather WatchDDCGrant, Hamilton, Morton, Seward, Stanton, Stevens34 hr

Nearby

High Wind Watches in Kansas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.